Alert archive / Kentucky / Tornado Warnings in 2019

Tornado Warning 45, NWS Paducah, KY

June 23, 2019Graves County, Kentucky

NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 1:26 PM CDT for Graves County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2019, 1:26 PM CDT (18:26 UTC)
Expired
Jun 23, 2019, 2:00 PM CDT
In force
34 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Graves County, KY

The radar

The Paducah radar (KPAH), 58 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WFUS53 KPAH 231826
TORPAH
KYC083-231900-
/O.NEW.KPAH.TO.W.0045.190623T1826Z-190623T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
126 PM CDT Sun Jun 23 2019

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southeastern Graves County in western Kentucky...

* Until 200 PM CDT.
    
* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Lynnville, or 13 miles east of Fulton, moving
  northeast at 25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lynnville around 135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3654 8873 3670 8849 3650 8849 3650 8870
TIME...MOT...LOC 1826Z 242DEG 23KT 3653 8865 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

SMITH
2 follow-up statements
002 
WWUS53 KPAH 231835
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
135 PM CDT Sun Jun 23 2019

KYC083-231900-
/O.CON.KPAH.TO.W.0045.000000T0000Z-190623T1900Z/
Graves KY-
135 PM CDT Sun Jun 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN GRAVES COUNTY...
    
At 134 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lynnville, or 12 miles south of Mayfield, moving
northeast at 25 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Graves County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3658 8866 3670 8849 3650 8849 3650 8862
TIME...MOT...LOC 1834Z 241DEG 23KT 3656 8858 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

SMITH
951 
WWUS53 KPAH 231855
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
155 PM CDT Sun Jun 23 2019

KYC083-231904-
/O.EXP.KPAH.TO.W.0045.000000T0000Z-190623T1900Z/
Graves KY-
155 PM CDT Sun Jun 23 2019

...THE TORNADO WARNING FOR SOUTHEASTERN GRAVES COUNTY WILL EXPIRE AT
200 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.

LAT...LON 3658 8866 3670 8849 3650 8849 3650 8862
TIME...MOT...LOC 1854Z 242DEG 23KT 3662 8845 

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:35 AM CDT, 6 hours 51 minutes earlier.

Area forecast discussion, Jun 23, 6:35 AM CDT, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
635 AM CDT Sun Jun 23 2019

.UPDATE...
Updated aviation section for 12z taf issuance

&&

.SHORT TERM...(Today through Monday night)
Issued at 340 AM CDT Sun Jun 23 2019

Still another 36 hours to go with the mcs train that has brought
plenty of wind and rain to our region. The main concern for today
is the potential of another linear mcs / squall line. The day is
starting off surprisingly unstable given the widespread convection
Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low
level southwest flow is advecting even higher instability into
our region. A cluster of storms was occurring in southwest Indiana
and nw Kentucky at 08z. These storms will exit the region early
this morning.

Widespread convection over the Ozarks at 08z appears to be
associated with a weak mid-level impulse moving east-northeast.
The href mean 500 mb wind fields depict this impulse quite well.
A 500 mb jet streak around 40 kt is shown crossing southern IL
this afternoon. There is very strong model agreement that a round
of convection will occur today. The usual issues with any mcs are
when, where, and what convective mode.

Based on the high-res cam models, it appears the convective mode
will be another linear mcs. These models will seldom if ever
agree on the specific timing and placement of any given mcs, and
today is no exception. Based on the timing of the parent 500 mb
impulse, one would expect the mcs to reach se Missouri by late
this morning, then track east across wrn Kentucky and srn
Illinois/sw Indiana this afternoon. This would be during the time
of max heating and peak instability. Given the strong buoyancy,
shear profiles are forecast to be quite favorable for organized
updrafts. The nam indicates 30 to 40 kt through a deep layer (850
to 500 mb). The potential exists for a robust squall line across
the region.

Tonight and Monday, the primary upper level trough will swing
northeast across the Mississippi Valley to the Great Lakes region.
A 300 mb jet streak around 90 kt will lift northeast across the
mid/upper Mississippi Valley early Monday. The models indicate
another surge of rain and convection late tonight, associated with
the strong upper level forcing. Heavy rainfall with this round of
rain on top of moist ground could result in some flooding issues.
Surface instability may be tapped out by late tonight, suggesting
limited severe weather potential after 06z. However, low level
winds below 850 mb will crank up to around 40 knots. Precip will
diminish Monday and Monday night as the upper shortwave departs
our region.

.LONG TERM...(Tuesday through Saturday)
Issued at 340 AM CDT Sun Jun 23 2019

Heights will be on the rise Tuesday through Wednesday, but H5 flow
will still have a westerly component. Cannot rule out slight chances
of convection, mainly across southern sections of the region (west
KY into SEMO), where moisture is forecast to be higher. In fact,
there seems to be a transition in the models, suggesting less of a
ridge influence, and more of a weakness (Low) that wants to persist
from the lower MS Valley region northward. This signal suggests at
least daytime/afternoon small convective chances each day on into
the weekend. NBM 6 hour PoPs seem too low. Fairly significant
differences in the mid trop flow forecast this weekend. Like WPC,
favor more ensemble incorporation into the forecast that far out,
given greater uncertainty. Temperatures are forecast to be near
normal for this time of year.

&&

.AVIATION...
Issued at 635 AM CDT Sun Jun 23 2019

Timing of thunderstorms is the main forecast concern. As of 11z,
some isolated storms in the kevv area continue to regenerate. A much
more widespread area of showers and storms is moving east into se
Missouri. Current thinking is the storms in the kevv area will
remain isolated this morning, while the large area over Missouri
spreads eastward. The leading edge of the Missouri activity may
intensify through the morning, with gusty winds developing.

The best chance of a lull in the storm activity is this evening,
then a rather strong upper-level storm system will produce
more showers and storms overnight.

Winds will be mainly south today, becoming more southwest tonight
around 10 kt.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...MY
LONG TERM...08
AVIATION...MY
Hazardous weather outlook, Jun 23, 4:38 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
438 AM CDT Sun Jun 23 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
438 AM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

The potential exists for a line of strong to severe thunderstorms
to move east across our region today, mainly from late this
morning through the afternoon. The main hazard with this line
would be high wind gusts. Large hail and heavy rainfall is also
possible.

Another round of numerous thunderstorms is expected tonight. Heavy
rainfall is the primary concern with these storms, especially in
areas that received flooding rains recently. Strong gusty winds
could also accompany the storms tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will decrease in coverage on Monday. There is a
slight chance of thunderstorms from mid week on into the weekend.
Thunderstorms during the workweek are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today and tonight.

York/08

In the hours before

Special weather statement, Jun 23, 12:17 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
1217 PM CDT Sun Jun 23 2019

INZ081-082-085>087-KYZ018-231800-
Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-Henderson KY-
1217 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WARRICK...GIBSON...
VANDERBURGH...NORTHEASTERN POSEY...WESTERN PIKE AND NORTHERN
HENDERSON COUNTIES UNTIL 100 PM CDT...

At 1216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles southwest of Oakland City, moving northeast at
55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Evansville, Henderson, Princeton, Boonville, Newburgh, Chandler, Fort
Branch, Oakland City, Petersburg, Melody Hill, Haubstadt, Darmstadt,
Owensville, Lynnville, Patoka, Cynthiana, Kasson, Elberfeld,
Francisco and Somerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3790 8730 3784 8731 3782 8779 3843 8769
      3843 8766 3845 8767 3846 8766 3845 8760
      3850 8759 3849 8754 3852 8754 3850 8753
      3849 8750 3853 8746 3854 8738 3851 8737
      3854 8737 3854 8735 3851 8729 3854 8724
TIME...MOT...LOC 1716Z 225DEG 48KT 3824 8743

GREG
Special weather statement, Jun 23, 12:31 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
1231 PM CDT Sun Jun 23 2019

INZ082-087-088-KYZ019-231830-
Warrick IN-Spencer IN-Pike IN-Daviess KY-
1231 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARRICK...SPENCER...PIKE
AND NORTHERN DAVIESS COUNTIES UNTIL 130 PM CDT...

At 1230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Francisville to 8 miles south of
Vincennes to 6 miles southwest of Oakland City to near Lynnville to
near Robards. Movement was northeast at 35 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Boonville, Rockport, Dale, Winslow, Grandview, Santa Claus, Eureka,
Folsomville, Chrisney, Tennyson, Gentryville and Spurgeon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3804 8679 3800 8677 3801 8680 3794 8692
      3793 8698 3790 8699 3791 8693 3787 8690
      3783 8730 3854 8725 3855 8718 3852 8715
      3854 8710 3851 8707 3820 8707 3820 8679
      3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 1730Z 234DEG 32KT 3865 8764 3855 8750 3829 8745 3814
8740 3776 8754

SMITH
Local storm report, Jun 23, 1:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
114 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND GST     WINGO                   36.64N 88.74W
06/23/2019  E50 MPH          GRAVES             KY   PUBLIC

&&
Special weather statement, Jun 23, 1:23 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Sun Jun 23 2019

INZ087-088-KYZ015>022-231915-
Warrick IN-Spencer IN-Muhlenberg KY-Henderson KY-Todd KY-Webster KY-
Christian KY-McLean KY-Hopkins KY-Daviess KY-
123 PM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SPENCER...
SOUTHEASTERN HENDERSON...WESTERN DAVIESS...MUHLENBERG...NORTHEASTERN
CHRISTIAN...MCLEAN...HOPKINS...NORTHERN TODD AND EASTERN WEBSTER
COUNTIES UNTIL 215 PM CDT...

At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dale to 7 miles northeast of Robards to
near Dixon to near Elkton. Movement was northeast at 30 mph.

Dime to Nickel size hail and winds in excess of 40 mph will be
possible with the strongest storms.

Locations impacted include...
Owensboro, Madisonville, Boonville, Central City, Rockport, Elkton,
Calhoun, Greenville, Sebree, Dale, Earlington, Livermore,
Nortonville, Mortons Gap, Grandview, Powderly, Graham, Santa Claus,
St. Joseph and Stanley.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and northwestern Kentucky.

LAT...LON 3793 8698 3768 8714 3757 8704 3748 8713
      3738 8710 3734 8714 3737 8707 3735 8701
      3727 8698 3723 8691 3714 8693 3711 8689
      3706 8705 3680 8706 3677 8717 3743 8776
      3823 8710 3820 8707 3821 8679 3812 8679
TIME...MOT...LOC 1822Z 243DEG 25KT 3823 8706 3776 8747 3746 8769 3687
8715

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:16 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall, Trigg44 min
Jun 23, 1:23 PM CDTSpecial Weather StatementPAHHopkins, McLean, Muhlenberg, Todd, Webster52 min
Jun 23, 1:48 PM CDTTornado WarningPAHCalloway15 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHMuhlenberg12 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHDaviess32 min
Jun 23, 2:24 PM CDTFlash Flood WarningPAHDaviess6 hr
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman59 min
Jun 23, 4:28 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more47 min
Jun 23, 4:31 PM CDTTornado WarningPAHBallard, Carlisle, Graves, McCracken14 min
Jun 23, 4:37 PM CDTSevere Thunderstorm WarningPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more53 min
Jun 23, 4:42 PM CDTTornado WarningPAHBallard, Graves, Livingston, McCracken33 min
Jun 23, 5:00 PM CDTTornado WarningPAHLivingston, McCracken, Marshall30 min
Jun 23, 5:09 PM CDTTornado WarningPAHLivingston, Lyon, Marshall36 min
Jun 23, 5:14 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more61 min
Jun 23, 5:19 PM CDTTornado WarningPAHCrittenden, Livingston26 min
Jun 23, 5:34 PM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Union, Webster26 min
Jun 23, 5:36 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg24 min
Jun 23, 5:53 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union52 min
Jun 23, 6:11 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Todd, Trigg64 min
Jun 23, 6:40 PM CDTSevere Thunderstorm WarningPAHDaviess20 min
Jun 23, 6:56 PM CDTTornado WarningPAHChristian, Todd34 min

Nearby

Tornado Warnings in Kentucky, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.